Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can acute liver damage due to Tylenol overdose be treated?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1958 Questions

default
Posted on Mon, 9 Apr 2018 in Liver and Gall Bladder
Question: What is the chances that someone with acute liver damage form an tynelol overdose (three days ago)could benefit from a living donor partial liver transplant? How soon would it have to be?What is the success rate of the living donor transplant? What are the risks to the donor?
doctor
Answered by Dr. Ramesh Kumar 2 hours later
Brief Answer:
Excellent success rate.

Detailed Answer:
Hello,
Thanks choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.

Person can live a normal life even with a 25% functioning liver.Partial or transplant of a lobe of liver has excellent succes rate.Theoretically success rate is as high as 90% while practically if performed correctly with experienced hands its as high as 95-98%.

The sooner it is performed the better however for a better advice kindly attach at least a copy of Ultrasound or CT.

Theoretically a number of risks are there like Infection,Bleeding from site,Sepsis,Narrowing of bile duct etc however as explained earlier practically if post operative care is good and instructions are followed properly chances of any life threatening condition to arise is very rare.

Thanks!

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage done to the liver as a result of the alpha 1 antitrepsy could a blow cause life threatening injuries?

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito bites all looked and felt the same mainly just an itch but I got some sort of insect bite on my arm...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives and not able to eat. I suspected this was not the flu going around. I had blood tested the week before, but could not get results. I stoppped weekly dose of methotrexate and eventually got blood results and it was confirmed I had a high liver function test result. I m to get retest of liver function in a week. Will I have been able to escape any permanent damage? Thank you

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often I get sharp pains in my stomach , and I read the overdose warning on the midol bottle, it said it causes liver damage. Do you think I damaged my liver or might it be something else?